MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number C503
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The last calibration performed on 21-oct-2022 was acceptable.Quality controls were within specified ranges.Instrument performance testing was completed with results outside of specification.The field service engineer checked the instrument and determined a small crust of serum on the sample probe.He cleaned and adjusted the sample probe.Instrument performance testing was run, which did still not pass within specifications.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one urine patient sample tested with tpuc3 (total protein urine/csf gen.3) on a cobas c 503 analytical unit.The sample initially resulted in a tpuc3 value of 0.07 g/l.This result was reported outside of the laboratory and questioned by the physician.The result is inconsistent with the microalbumin result of 273 mg/l of the patient.The sample was repeated on the next day on a second analyzer resulting in a tpuc3 value of 0.35 g/l.This result is consistent with the microalbumin result of 274 mg/l of the patient.The tpuc3 reagent lot was 627560 with an expiration date of 31-aug-2023.
 
Additional Manufacturer Narrative
The field service engineer adjusted the naoh level and adjusted the ultrasonic mixer.Instrument performance testing was run, which did still not pass within specifications.The investigation is ongoing.
 
Additional Manufacturer Narrative
Repeatability testing was performed with acceptable results.The issue did not re-occur.A general reagent issue could be excluded.The investigation determined the service actions performed resolved the issue.The issue is consistent with a contaminated sample probe due to improper pre-analytical handling or maintenance by the operator.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15904113
Report Number1823260-2022-03843
Device Sequence Number5390509
Product Code JJE
UDI-Device Identifier07613336121535
UDI-Public07613336121535
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC503
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer12/06/2022
12/27/2022
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date12/27/2022
01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown